Alert archive / Minnesota / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 33, NWS Duluth, MN
NWS Duluth, MN issued this severe thunderstorm warning at Jun 11, 2001, 5:37 PM CDT for Crow Wing County, Minnesota. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 11, 2001, 5:37 PM CDT (22:37 UTC)
- Expired
- Jun 11, 2001, 6:15 PM CDT
- In force
- 38 min
- Issued by
- NWS Duluth, MN
- Area
- Whole counties
County Crow Wing County, MN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 5:40 PM CDT | Hail 1.5 | Brainerd, MN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 2:15 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 10.6 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1636 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:50 PM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, Jun 11, 2:50 PM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 250 PM CDT MON JUN 11 2001 FORECAST FOCUS WILL BE SEVERE THREAT THIS EVENING...THEN CONVECTION THROUGH REMAINDER OF FORECAST PERIODS. ETA AND AVN IN DECENT AGREEMENT...AND FOLLOWED THE ETA FOR MOST OF DETAILS. STRONGEST CELLS LOCATED IN SOUTHWEST CWA. SHOWERS FURTHER NORTH. AIRMASS HEATED UP EARLIER THIS AFTERNOON...WITH TEMPERATURES IN THE UPPER 70S TO LOWER 80S. BLOWOFF AND SHOWERS HAVE SINCE COOLED THEM OFF...EXCEPT IN NORTHWEST WISCONSIN. 30KT FLOW SEEN AT THE WDL PROFILER AT 850MB. THIS FEED OF HIGHER THETA-E AIR...AS WELL AS UPPER LEVEL DIVERGENCE WILL KEEP THREAT OF STORMS IN FORECAST THIS EVENING. BEST CHANCE FOR SEVERE WILL BE ACROSS SOUTHERN ZONES. STORMS STARTING TO FIRE IN EVEN JUICIER AIR ACROSS SOUTHERN MINNESOTA...AND THIS MAY ROB OUR STORMS OF SOME ENERGY AND MOISTURE. WILL TIME ENDING OF CONVECTION WITH 850MB TROUGH...WHICH WOULD PUT FAR WESTERN ZONES IN ACTION ONLY INTO EARLY EVENING...AND EASTERN ZONES TIL SHORTLY AFTER MIDNIGHT. BRIEF BREAK IN THE ACTION TUESDAY...EXCEPT SOUTHERN ZONES IN THE AFTERNOON. BETTER SHOT AT RAIN COMES TUESDAY NIGHT WITH LIFTING WARM FRONT. USED GUIDANCE...EXCEPT WENT A LITTLE WARMER ON WEDNESDAY IN NORTHWEST WISCONSIN...WHERE THERE MAY BE MORE SUN THAN MODELS FORECAST. .DLH...NONE. MELDE
In the hours before
Special weather statement, Jun 11, 12:36 PM CDT, 5 hours 1 minute before
MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-112000- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 1236 PM CDT MON JUN 11 2001 ...SLIGHT TO MODERATE RISK OF SEVERE THUNDERSTORMS INTO THIS EVENING... THREAT... LARGE HAIL AND DAMAGING WIND...AN ISOLATED TORNADO. DISCUSSION... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS FAR SOUTHERN CASS...CROW WING...PINE...BURNETT... WASHBURN...SOUTHERN SAWYER AND AITKIN COUNTIES. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REST OF NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN AS WELL. LOW PRESSURE IN EASTERN SOUTH DAKOTA WILL COMBINE WITH INCREASING LOW LEVEL MOISTURE TO PRODUCE THE THUNDERSTORMS THROUGHOUT THIS AFTERNOON AND EVENING. THERE HAS BEEN MANY REPORTS OF LARGE HAIL AND DAMAGING WIND IN EASTERN NORTH DAKOTA AND WESTERN MINNESOTA THIS MORNING. THE THREAT FOR SEVERE WEATHER WILL BE INCREASING THROUGHOUT THE AFTERNOON...ESPECIALLY SOUTH OF A WALKER TO GRAND RAPIDS TO DULUTH TO IRONWOOD LINE. SPOTTER ACTIVATION... SEVERE SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON OR EVENING. MELDE
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 1:08 PM CDT | Severe Thunderstorm Warning | DLH | Cass | 67 min |
| Jun 11, 2:34 PM CDT | Severe Thunderstorm Warning | DLH | Crow Wing | 41 min |
| Jun 11, 2:48 PM CDT | Severe Thunderstorm Warning | DLH | Aitkin | 32 min |
| Jun 11, 6:07 PM CDT | Severe Thunderstorm Warning | DLH | Aitkin | 53 min |
| Jun 11, 4:57 PM CDT | Severe Thunderstorm Warning | DLH | Burnett | 33 min |
| Jun 11, 5:28 PM CDT | Severe Thunderstorm Warning | DLH | Washburn | 47 min |
| Jun 11, 6:01 PM CDT | Severe Thunderstorm Warning | DLH | Sawyer | 59 min |
| Jun 11, 6:47 PM CDT | Severe Thunderstorm Warning | DLH | Price | 43 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.